Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 120, NWS Atlanta, GA

June 2, 2013Dawson County, Lumpkin County, White County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2013, 2:07 PM EDT for Dawson County, Lumpkin County, White County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2013, 2:07 PM EDT (18:07 UTC)
Expired
Jun 2, 2013, 2:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dawson County, GA, Lumpkin County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 154 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 2:50 PM EDTTSTM WND DMG5 Nw Cleveland, GAWHITE COUNTY 911 CENTER REPORTED ONE TREE DOWN ON HWY 129.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS52 KFFC 021807
SVRFFC
GAC085-187-311-021845-
/O.NEW.KFFC.SV.W.0120.130602T1807Z-130602T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL 245 PM EDT

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL AND 60 
  MPH WINDS.  THIS STORM WAS LOCATED 10 MILES WEST OF                
  DAHLONEGA...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3454 8372 3446 8423 3460 8425 3462 8420
      3461 8419 3465 8416 3466 8412 3464 8404
      3473 8396 3474 8394 3473 8384 3473 8383
      3478 8383 3479 8381 3479 8380
TIME...MOT...LOC 1807Z 249DEG 19KT 3456 8413

$$
1 follow-up statement
076 
WWUS52 KFFC 021839
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT SUN JUN 2 2013

GAC085-021848-
/O.CAN.KFFC.SV.W.0120.000000T0000Z-130602T1845Z/
DAWSON GA-
239 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DAWSON COUNTY IS
CANCELLED...

.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3454 8372 3452 8401 3464 8405 3464 8403
      3471 8398 3474 8394 3473 8389 3473 8383
      3478 8383 3479 8380
TIME...MOT...LOC 1838Z 249DEG 19KT 3462 8394

$$

GAC187-311-021845-
/O.CON.KFFC.SV.W.0120.000000T0000Z-130602T1845Z/
WHITE GA-LUMPKIN GA-
239 PM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN LUMPKIN AND WESTERN WHITE COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED 
HAIL AND STRONG WINDS UP TO 50 MPH. THIS STORM WAS LOCATED NEAR PORTER 
SPRINGS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOW GAP
SHELTER...WHITLEY GAP SHELTER...QUALATCHEE LAKE...CAMP COLEMAN
LAKE...CLEVELAND...BLOOD MOUNTAIN SHELTER AND TURNERS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3454 8372 3452 8401 3464 8405 3464 8403
      3471 8398 3474 8394 3473 8389 3473 8383
      3478 8383 3479 8380
TIME...MOT...LOC 1838Z 249DEG 19KT 3462 8394

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:07 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 2, 2:07 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SUN JUN 2 2013

.PREV DISCUSSION...

UPDATE...
/ISSUED 1025 AM EDT SUN JUN 2 2013/
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF
THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO
REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR
INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF
THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN
THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL
CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD
OVERNIGHT IN FUTURE UPDATES.

PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4
INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE
RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO
MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS
HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON.

11

PREV DISCUSSION...
SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 353 AM EDT SUN JUN 2 2013/
MEDIUM RANGE MODELS ARE TRENDING A BIT SLOWER WITH THE COLD
FRONTAL PROGRESS ACROSS THE REGION. WEAK MID/UPPER-LEVEL SHORT
WAVE CURRENTLY SWEEPING ACROSS THE SOUTHERN APPALACHIANS HAS
RESULTED IN SCATTERED SHOWERS...AND A FEW ISOLATED
THUNDERSTORMS...ACROSS NORTH GEORGIA EARLY THIS MORNING.
INSTABILITY IS VERY LIMITED INITIALLY SO I DO NOT EXPECT THIS
ACTIVITY TO STRENGTHEN SIGNIFICANTLY. BETTER CHANCES FOR
THUNDERSTORMS APPROACH FROM THE WEST AFTER SUN-UP AS THE REMAINS
OF THE LINEAR CONVECTIVE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
APPROACH AND INSTABILITY INCREASES. CAPE/LI/MID-LEVEL LAPSE RATES
ARE EXPECTED TO REMAIN MODERATE AT BEST THROUGH THIS AFTERNOON
INTO THIS EVENING SO WIDESPREAD SEVERE THUNDERSTORMS ARE STILL NOT
EXPECTED...HOWEVER A FEW STRONG STORMS WITH GUSTY WINDS...SMALL
HAIL AND FREQUENT LIGHTNING ARE STILL LIKELY.

THE COLD FRONT IS NOT EXPECTED TO CLEAR NORTH GEORGIA UNTIL SOMETIME
DURING THE DAY MONDAY SO I HAVE KEPT CHANCE POPS FOR THE ENTIRE
FORECAST AREA THROUGH 00Z TUESDAY. INSTABILITY IS PROGGED TO
DIMINISH QUICKLY OVERNIGHT TONIGHT BUT MODELS DO INDICATE THAT
MODERATE INSTABILITY DEVELOPS ONCE AGAIN MONDAY ACROSS THE
SOUTHEASTERN HALF OF THE FORECAST AREA AHEAD OF THE COLD FRONT.
UPPER-LEVEL SUPPORT REMAINS FAIRLY MODEST THROUGH THIS TIME PERIOD
BUT WEAK WAVES IN THE UPPER FLOW...MODERATE LOW-LEVEL FORCING ALONG
AND AHEAD OF THE COLD FRONT...AND THE SLOW NATURE OF THE SYSTEM WILL
RESULT IN RAINFALL TOTALS AVERAGING AROUND AN INCH TO AN INCH AND A
HALF ACROSS NORTH GEORGIA WITH AVERAGES BETWEEN 3/4 OF AN INCH AND
AN INCH ACROSS CENTRAL GEORGIA. THIS IS NOT EXPECTED TO RESULT IN
WIDESPREAD FLOODING ISSUES.

20

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 353 AM EDT SUN JUN 2 2013/
MODELS SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT...
WHERE IT MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY
AFTERNOON. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN
REACHES OF THE FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS
SPREAD BACK ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW
BEGINS TO ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A
SERIES OF UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE
TROUGH THAT STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY
AFTERNOON. THIS UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY
AND PROVIDES THE SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT
THE SAME TIME... THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL
SYSTEM PUSHING INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL
FL AND INTO THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST
COAST ON SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS
HOLD THE SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A
CONTINUED MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT
DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION ACROSS THE AREA
AGAIN ON FRIDAY. AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON
SATURDAY... MODELS SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH
IN ITS WAKE. DUE TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL
CONTINUE TO SHOW A CHANCE OF CONVECTION ON SATURDAY FOR NOW AND
MONITOR CHANGES IN THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL
DAYS.

39

&&

.AVIATION...
18Z UPDATE...
CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW
IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH
THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE
TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE
CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER
CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN
THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED
TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH
CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO
POSSIBLE GUSTS IN TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  68  84  64 /  70  80  40  30
ATLANTA         83  69  84  66 /  80  80  40  10
BLAIRSVILLE     79  64  80  61 /  80  80  40  10
CARTERSVILLE    82  66  84  61 /  80  80  40  10
COLUMBUS        85  71  86  69 /  70  80  50  30
GAINESVILLE     82  68  83  65 /  80  80  40  20
MACON           86  69  85  67 /  60  60  50  40
ROME            82  67  83  60 /  80  80  30  10
PEACHTREE CITY  83  67  84  61 /  80  80  40  20
VIDALIA         88  72  86  69 /  50  60  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 2, 11:20 AM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT SUN JUN 2 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1120 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG STORMS ARE POSSIBLE TODAY...

WEATHER HAZARDS EXPECTED...

A FEW STORMS COULD BECOME STRONG THIS AFTERNOON AND EVENING...
PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAIN.

DISCUSSION...

A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT
INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF THE FRONT AND BEGIN PUSHING INTO NORTHWEST AND WEST
CENTRAL BY EARLY AFTERNOON... THEN SPREAD ACROSS THE REST OF THE REGION
DURING THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL
FORCING AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO
BECOME STRONG ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ISOLATED STRONG STORMS POSSIBLE ON MONDAY...

A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL
GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND
MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG
MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND
WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED
THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL
GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 2, 12:55 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT SUN JUN 2 2013

GAZ005>007-021745-
1255 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN MURRAY...FANNIN AND GILMER
COUNTIES UNTIL 145 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT MOUNTAIN STATE PARK...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT MOUNTAIN STATE
PARK...CONASAUGA LAKE...MOUNTAINTOWN...JONES MILL...COLWELL...CHERRY
LOG...HIGDON...MINERAL BLUFF...BLUE RIDGE...EPWORTH AND
MCCAYSVILLE-COPPERHILL. PLEASE TAKE NECESSARY SAFETY MEASURES IF YOU
ARE DOING ANYTHING OUTDOORS IN THESE AREAS.

&&

LAT...LON 3499 8440 3499 8427 3480 8426 3469 8472
      3482 8475
TIME...MOT...LOC 1654Z 244DEG 15KT 3478 8464
Special weather statement, Jun 2, 1:18 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN JUN 2 2013

GAZ007-012-013-020-021-021745-
118 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN
PICKENS...BARTOW...CHEROKEE...GILMER AND GORDON COUNTIES UNTIL 145
PM EDT...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING NORTHEAST AT 20 MPH.

THE STORM WILL TRACK NEAR PINE
LOG...FUNKHOUSER...FAIRMOUNT...RANGER...SALACOA
VALLEY...TALMADGE...HINTON...BLAINE...TALKING
ROCK...BLAINE...SEQUOYAH LAKE...LAKE TAMARACK...TATE...JASPER AND
CARTECAY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3462 8434 3442 8435 3429 8476 3448 8477
      3465 8448
TIME...MOT...LOC 1716Z 233DEG 19KT 3444 8466
Special weather statement, Jun 2, 1:40 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SUN JUN 2 2013

GAZ049-059-060-021815-
140 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM...MORGAN AND JASPER COUNTIES UNTIL 215 PM EDT...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTICELLO...MOVING NORTHEAST AT 20 MPH.
FREQUENT LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CALVIN...MCELHENEYS
CROSSROADS...MONTICELLO...SHADY DALE...GODFREY AND CENTRAL GEORGIA
EXPERIMENT STATION. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3356 8350 3337 8337 3322 8377 3336 8378
TIME...MOT...LOC 1738Z 237DEG 17KT 3333 8367
Special weather statement, Jun 2, 1:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT SUN JUN 2 2013

GAZ006>008-013>015-021815-
150 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES
UNTIL 215 PM EDT...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR JASPER AND AMICALOLA FALLS STATE
PARK...MOVING NORTHEAST AT 20 MPH. FREQUENT LIGHTNING MAY ALSO
DEVELOP WITH THESE STORMS.

WIND GUSTS OF 40 MPH AND HAIL UP TO PENNY SIZE ARE LIKELY AS THESE
STORMS MOVE ACROSS UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND
GILMER COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SEQUOYAH LAKE...LAKE
TAMARACK...MARBLEHILL...TATE...JASPER...TALKING ROCK...FAUSETT
LAKE...JUNO...AMICALOLA FALLS STATE PARK...MARION...LEN FOOTE HIKE
INN...NIMBLEWILL...BLACK GAP SHELTER...SPRINGER MOUNTAIN SHELTER AND
CAMP MERRILL. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3474 8411 3455 8396 3440 8433 3439 8458
      3441 8459 3441 8464 3450 8464
TIME...MOT...LOC 1748Z 239DEG 17KT 3453 8428
Special weather statement, Jun 2, 1:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT SUN JUN 2 2013

GAZ042-021830-
155 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL COUNTY
UNTIL 230 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL
COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE BLACKJACK MOUNTAIN...TYUS...BOWDON...ROOPVILLE...MOUNT
ZION...JOHN TANNER STATE PARK...LOWELL...CARROLLTON...CLEM AND
ABILENE.

&&

LAT...LON 3373 8496 3347 8494 3343 8529 3358 8533
      3359 8533
TIME...MOT...LOC 1755Z 247DEG 18KT 3355 8522

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM EDTSpecial Weather StatementFFCDade, Walker51 min
Jun 2, 3:11 AM EDTSpecial Weather StatementFFCMurray49 min
Jun 2, 5:08 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Pickens52 min
Jun 2, 12:55 PM EDTSpecial Weather StatementFFCFannin, Murray50 min
Jun 2, 1:18 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 2, 1:40 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 2, 1:50 PM EDTSpecial Weather StatementFFCLumpkin, Pickens25 min
Jun 2, 1:55 PM EDTSpecial Weather StatementFFCCarroll35 min
Jun 2, 2:17 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 2, 2:30 PM EDTSpecial Weather StatementFFCJones30 min
Jun 2, 2:36 PM EDTSpecial Weather StatementFFCDouglas24 min
Jun 2, 2:58 PM EDTSpecial Weather StatementFFCWhite32 min
Jun 2, 3:02 PM EDTSpecial Weather StatementFFCDouglas, Fulton28 min
Jun 2, 3:16 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 2, 3:26 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 2, 3:36 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett39 min
Jun 2, 3:43 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Twiggs, Wilkinson47 min
Jun 2, 3:51 PM EDTSpecial Weather StatementFFCClayton, Henry24 min
Jun 2, 3:57 PM EDTSpecial Weather StatementFFCBanks, Hall48 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson52 min
Jun 2, 4:14 PM EDTSpecial Weather StatementFFCBaldwin, Hancock46 min
Jun 2, 4:17 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale43 min
Jun 2, 4:26 PM EDTSpecial Weather StatementFFCPeach49 min
Jun 2, 4:30 PM EDTSpecial Weather StatementFFCBarrow, Walton30 min
Jun 2, 4:31 PM EDTSpecial Weather StatementFFCWilkinson44 min
Jun 2, 4:56 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison49 min
Jun 2, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach40 min
Jun 2, 5:06 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee, Walton24 min
Jun 2, 5:12 PM EDTSpecial Weather StatementFFCWilkinson48 min
Jun 2, 5:13 PM EDTSpecial Weather StatementFFCJackson, Madison47 min
Jun 2, 5:31 PM EDTSpecial Weather StatementFFCTalbot44 min
Jun 2, 5:32 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jun 2, 5:41 PM EDTSpecial Weather StatementFFCMorgan34 min
Jun 2, 5:45 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jun 2, 5:46 PM EDTSpecial Weather StatementFFCUpson29 min
Jun 2, 6:14 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 2, 6:18 PM EDTSpecial Weather StatementFFCOglethorpe12 min
Jun 2, 6:41 PM EDTSpecial Weather StatementFFCBibb34 min
Jun 2, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Peach31 min
Jun 2, 6:56 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Peach, Taylor49 min
Jun 2, 7:04 PM EDTSpecial Weather StatementFFCCobb26 min
Jun 2, 7:52 PM EDTSpecial Weather StatementFFCFulton23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.